MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the after the preloaded intraocular lens (iol) was implanted in the left eye (os), the patient complained of blurred vision and halos at all distances.Target was intermediate vision.The last refraction for the os was -1.75+0.75x020.The patient desires iol exchange for better vision and less halos.The initial cataract surgery operative report was received.The description of the procedure includes the surgeon's standard pre-operative, intra-operative, and post-op cataract surgery steps which were followed with no complications.No secondary surgical or medical interventions were performed.Additional information was received reporting that the surgery is scheduled for (b)(6)2024 and has not been performed yet.It was further noted that the patient complains of halos with lights.No quality issue with the device was noted.There was no patient injury and no medical or surgical intervention was performed.Through follow-up, it was learned that the explant procedure was performed on (b)(6), 2024.Another johnson and johnson iol was implanted as replacement (diu225).The patient was doing well at one day post-operative visit.No further information was provided.
 
Additional Manufacturer Narrative
Date of event: unknown; requested but not provided.The best estimate date is between nov 20, 2023 and mar 28, 2024.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaints for this production order number have been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19184570
Report Number3012236936-2024-01191
Device Sequence Number7403195
Product Code MJP
UDI-Device Identifier05050474746596
UDI-Public(01)05050474746596(17)241213
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Model NumberDIU150
Device Catalogue NumberDIU150U225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Initial Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale